Giving babiesTylenol before immunizations may Interfere with vaccine effects.

I was told by my doctor that breastfeeding before and after can help with the pain and fever following immunizations. A fever that sometimes follows immunizations, is the body's natural way of fighting infections and as long as it's low grade it should be aloud to run it's course. Giving Tylenol before and after can actually interfere with the immunizations. Autumn has been breastfeed before and after, swaddled and comforted and never ran a fever, and had one day of leg pain that I used a cold compress for. I believe that in extreme cases, Tylenol and iburprofen can help and you should always talk to your Dr If your child is having an adverse effect.

What do you moms think?

01
Moms Expertise
    04/22/14
    4Katie
    We only give Tylenol for high fevers. Fevers are one of the body's natural ways to fight off infection and fevers serve a purpose. I don't want to interfere with this process unless the fever gets too high.

    My daughter gets high fevers with every illness and every vaccine. High fevers over 103, so we often have to give her Tylenol. We always try natural fever reduction methods first but they never work for her. My other kids only got low grade fevers and rarely needed Tylenol.
    2
      04/22/14
      I was never told it could interfere with the shots.. and was told always to give them tylenol before or after with all three of my kids..

      I was also told NOT to nurse while the shots were happening, even for comfort because my kids would then associate nursing with pain.. Which is crap I think.. Cause I did right after the shots to soothe and during once and none of them had an issue after..

      There's nothing in tylenol or IBU to interfere with a immunization.. totally different ballgame.. the shots go into the blood.. tylenol does not..

      But sometimes Doctors can go off the deep end..
      2
        04/22/14
        4Katie
        Here is an article taking about the new research that came out about this:

        http://www.nbcnews.com/id/33331643/ns/health-chil…
        1
          04/22/14
          I've never given tylenol to my daughter, I will if she ever has a high fever but other than that she's very healthy, those shots are going to hurt no matter what.
          1
            04/23/14
            I haven't heard of this before. But I am not one to run straight to the medicine cabinet when Sharon gets a fever anyway. A fever is a sign that your body is working to rid itself of a virus or infection. I usually try to reduce herself naturally before I turn to fever reducer. I have given her Tylenol and Motrin before certain immunizations though, but I was never told that there was anything wrong with that.
            1
              09/14/14
              I am shocked because I've never heard this. I have kids ranging 13 years to 2 years n started giving pain relieve/fever reducer just before shots r administered. I am going to ask my awesome pediatrician n do some research. Thx for the info
              1
              About Tracy Harris
              Birth: December 24
              On Moms.com since: Feb 15, 2014
              I am a stay at home mommy & wife and I love it! I am married to a wonderful man. We have a beautiful baby girl named Autumn Lily. She is a blessing to us everyday! I love meeting new moms and sharing parenting advice.